Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 15, 2016, 8:48 AM PDT for 7 counties in Oregon; Columbia County, Walla Walla County, Washington. It took effect at Oct 15, 2016, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 8:48 AM PDT (15:48 UTC)
- In effect from
- Oct 15, 2016, 11:00 AM PDT
- Expired
- Oct 15, 2016, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 92 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WWUS76 KPDT 151548 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 848 AM PDT SAT OCT 15 2016 ...LOCALLY VERY WINDY THIS AFTERNOON AND EVENING... .A LOW PRESSURE MOVING UP THE COAST WILL BRING INCREASING SOUTH WINDS TO THE ADVISED AREAS TODAY. WINDS COMING OFF THE HIGHER TERRAIN WILL ACCELERATE DOWN TO THE LOWER ELEVATIONS CAUSING LOCALLY VERY WINDY CONDITIONS. ORZ507-508-WAZ029-160000- /O.NEW.KPDT.WI.Y.0027.161015T2000Z-161016T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 848 AM PDT SAT OCT 15 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS DESCENDING FORM HIGHER TERRAIN SUCH AS AT THE BASE OF THE BLUE MOUNTAINS. * TIMING...WINDS WILL BEGIN TO INCREASE IN THE AFTERNOON AND CONTINUE THROUGH THE EVENING. * IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ511-160000- /O.NEW.KPDT.WI.Y.0027.161015T1800Z-161016T0300Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 848 AM PDT SAT OCT 15 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS DESCENDING FORM HIGHER TERRAIN. * TIMING...WINDS WILL BEGIN TO INCREASE TODAY CONTINUE THROUGH THE EVENING BEFORE DECREASING. * IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
334 WWUS76 KPDT 152136 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 236 PM PDT SAT OCT 15 2016 ...LOCALLY VERY WINDY THROUGH EARLY TONIGHT... .A LOW PRESSURE MOVING UP THE COAST HAS INCREASED SOUTH WINDS TO THE ADVISED AREAS. WINDS COMING OFF THE HIGHER TERRAIN WILL ACCELERATE DOWN TO THE LOWER ELEVATIONS CAUSING LOCALLY VERY WINDY CONDITIONS. ORZ507-508-WAZ029-160600- /O.CON.KPDT.WI.Y.0027.000000T0000Z-161016T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 236 PM PDT SAT OCT 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS DESCENDING FORM HIGHER TERRAIN SUCH AS AT THE BASE OF THE BLUE MOUNTAINS. * IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR WIND GUSTS GREATER THAN 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ511-160300- /O.CON.KPDT.WI.Y.0027.000000T0000Z-161016T0300Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 236 PM PDT SAT OCT 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS 45 TO 50 MPH. * LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS DESCENDING FORM HIGHER TERRAIN. * IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR WIND GUSTS GREATER THAN 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
320 WWUS76 KPDT 160253 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 753 PM PDT SAT OCT 15 2016 ...LOCALLY VERY WINDY THROUGH THE EVENING... .A LOW MOVING UP THE COAST HAS INCREASED SOUTH WINDS. WINDS COMING OFF THE HIGHER TERRAIN WILL ACCELERATE DOWN TO THE LOWER ELEVATIONS CAUSING LOCALLY VERY WINDY CONDITIONS...MAINLY ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS. ORZ511-160400- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-161016T0300Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 753 PM PDT SAT OCT 15 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DIMINISHED AND WILL AVERAGE 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE NIGHT. $$ ORZ507-508-WAZ029-160600- /O.CON.KPDT.WI.Y.0027.000000T0000Z-161016T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 753 PM PDT SAT OCT 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATION...WINDS WILL BE STRONGEST IN AREAS WHERE THE WIND IS DESCENDING FORM HIGHER TERRAIN SUCH AS AT THE BASE OF THE BLUE MOUNTAINS. * IMPACTS...LOOSE OBJECTS...INCLUDING CONSTRUCTION MATERIAL... OUTDOOR FURNITURE...GARBAGE CANS AND HALLOWEEN DECORATIONS... MAY TUMBLE OVER OR SUDDENLY BECOME AIRBORNE. SMALL TREES LADEN WITH WET LEAVES MAY BE UPROOTED BY THE WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED OR WIND GUSTS GREATER THAN 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
057 WWUS76 KPDT 160546 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1046 PM PDT SAT OCT 15 2016 ORZ507-508-WAZ029-160700- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-161016T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA 1046 PM PDT SAT OCT 15 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS HAVE DIMINISHED AND WILL AVERAGE 10 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 15, 4:25 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 15, 4:25 AM PDT, 4 hours 23 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 425 AM PDT SAT OCT 15 2016 Updated Aviation Discussion .SHORT TERM...Today through Sunday night. Strong surface low pressure system developing offshore early this morning. Water vapor showing jetstream will push this low toward the Oregon and Washington coast during the day. Expect clouds to be increasing this morning with rain developing. Rain will continue through the day with a good warm advection pattern. Winds aloft will be increasing today as well as surface gradients with the low moving along the coast. The result will be increasing southerly winds becoming breezy to windy in the afternoon and evening. As the low moves off to the north tonight and the front moves through the region expect rain to taper off to showers. Winds will become more southwesterly and start to diminish after midnight. Rainfall amounts with this storm will be 1/2 to 1 inch for the mountains with a little more likely in the Cascades. Lower elevations should see 1/4 to 1/2 inch. Another weaker surface low will be approaching the coast Sunday. This system will keep skies mostly cloudy with a chance of rain through the day. Rain will increase Sun night as the low moves inland. Breezy south winds will continue. 94 .LONG TERM...Monday through Friday...An upper level trough will continue over the Pacific Northwest Monday and Tuesday with multiple weather systems passing through the forecast area. This will bring more cool breezy and showery weather through Tuesday. An upper level ridge will build over WA and OR Wednesday pushing the storm track to the north. However, a system on Thursday and Friday may clip the Washington Cascades with a slight chance of showers. The rest of the forecast area is expected to be dry and warmer with temperatures back to near seasonal norms. Coonfield && .AVIATION...12Z...Increasing showers and lowering cigs through the day. MVFR conditions possible at all taf sites. Brief gusty winds to 30 kts are possible. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 62 46 63 46 / 90 70 50 70 ALW 63 50 63 48 / 80 70 50 70 PSC 62 49 66 48 / 80 60 40 70 YKM 58 44 62 42 / 90 60 40 70 HRI 62 48 65 47 / 80 60 40 70 ELN 54 41 59 41 / 90 60 40 70 RDM 57 42 58 39 / 60 60 50 60 LGD 59 44 57 42 / 80 80 50 80 GCD 56 41 57 40 / 80 70 60 80 DLS 61 48 64 46 / 90 60 60 70 && .PDT Watches/Warnings/Advisories... OR...None. WA...None. && 94/76/76
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.